Utah, 2007Winter Storm and Heavy Snow in Utah, November 30, 2007
November 30, 2007 · NWS SLC · 6 events in 6 counties and zones
Subtropical moisture moved into Utah on November 30th ahead of a Pacific storm system that moved through the state November 30th into December 1st. This produced widespread snow across central and northern Utah, as well as heavy rain in southern Utah on the morning of December 1st.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Subtropical moisture moved into Utah on November 30th ahead of a Pacific storm system that moved through the state November 30th into December 1st. This produced widespread snow across central and northern Utah, as well as heavy rain in southern Utah on the morning of December 1st. Note that this episode continued into December 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 30, 10:55 AM MST, 5 minutes earlier.
Area forecast discussion, Nov 30, 10:55 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1055 AM MST FRI NOV 30 2007
.SYNOPSIS...SUBTROPICAL MOISTURE WILL SURGE NORTH INTO UTAH AHEAD
OF A PACIFIC STORM SYSTEM TODAY. WIDESPREAD PRECIPITATION WILL
ACCOMPANY THIS PACIFIC STORM THROUGH SATURDAY. HIGH PRESSURE ALOFT
WILL BRING DRY AND MILD CONDITIONS TO THE AREA EARLY NEXT WEEK.
&&
.DISCUSSION...UPPER LOW OFF THE BAJA COAST THIS MORNING WILL OPEN UP
AND LIFT NORTHEAST ACROSS ARIZONA AND SOUTHEAST UTAH THROUGH
TOMORROW MORNING. ABUNDANT SUBTROPICAL MOISTURE WILL SURGE INTO
SOUTHERN AND CENTRAL UTAH TODAY AHEAD OF THE SYSTEM. ALTHOUGH
DEWPOINTS ARE STILL FAIRLY LOW OVER SOUTHERN UTAH THIS MORNING...A
STRONG DEWPOINT GRADIENT IS EVIDENT INTO ARIZONA AND EXTREME
SOUTHERN CALIFORNIA. A FEW LIGHT SHOWERS HAVE ALREADY DEVELOPED
ACROSS PORTIONS OF SOUTHERN AND CENTRAL UTAH...BUT THESE ARE NOT
EXPECTED TO AMOUNT TO MUCH UNTIL THE AFTERNOON WHEN DEEPER MOISTURE
ARRIVES...AND ESPECIALLY TONIGHT AHEAD OF THE APPROACHING TROUGH. A
FAIRLY WARM AIRMASS MAY KEEP SNOW LIMITED TO THE HIGHER PEAKS ACROSS
SOUTHERN UTAH TODAY...WITH THE SNOW LEVEL LOWERING OVERNIGHT.
FARTHER NORTH...SNOW LEVELS MAY BE A BIT LOWER THIS AFTERNOON DUE TO
COOLER AIR IN PLACE. A SHORTWAVE DISTURBANCE WILL SLIDE ACROSS
NORTHERN UTAH TONIGHT...BUT IT IS ASSOCIATED WITH A STRONG UPPER JET
WHICH CLIPS NORTHWEST UTAH. A SECOND TROUGH THEN SLIDES ACROSS THE
AREA TOMORROW AFTERNOON AND EVENING...SPREADING COOLER AIR ACROSS
UTAH. THE MOISTURE SHIFTS EAST OF THE AREA AND PRECIPITATION
DECREASES FOR TOMORROW NIGHT.
ONE FORECAST ISSUE FOR TODAY WILL BE HOW FAR NORTH THE MOISTURE WILL
SURGE. MODELS SUGGEST THAT THE MOST SIGNIFICANT PRECIPITATION WILL
SPREAD INTO WEST CENTRAL UTAH AND THE UINTAS WITH THE NORTHWESTERN
EXTENT OF ANY PRECIPITATION BEING ALONG A WENDOVER TO LOGAN LINE.
THE HIGHER ELEVATION AREAS ACROSS SOUTHERN AND CENTRAL UTAH SHOULD
HAVE NO PROBLEMS SEEING ACCUMULATING SNOWFALL...WITH THE HEAVIEST
SNOW GENERALLY OCCURRING ALONG AREAS FAVORED BY SOUTHWEST FLOW. THE
FAR NORTHERN MOUNTAINS ARE NOT EXPECTED TO SEE SIGNIFICANT SNOWFALL
DUE TO A LACK OF MOISTURE THAT FAR NORTH. THE CENTRAL AND SOUTHERN
WASATCH FRONT AND MOUNTAINS COULD SEE SOME ENHANCEMENT IN
PRECIPITATION DUE TO SYNOPTIC LIFT INTERACTING WITH THE MOISTURE AS
THE JET STRENGTHENS OVER THE AREA LATER THIS EVENING.
ANOTHER FORECAST ISSUE WILL BE PRECIP AMOUNTS. CERTAINLY THIS WILL
IMPACT THE SNOW AMOUNT FORECAST...BUT MORE IMPORTANTLY...THIS COULD
RESULT IN HYDROLOGIC CONCERNS. WITH SNOW LEVELS RELATIVELY
HIGH...SOUTHERN UTAH VALLEYS WILL SEE ABUNDANT RAINFALL. THE 12Z NAM
STORM-TOTAL QPF OF OVER 4 INCHES ACROSS PORTIONS OF SOUTHWEST
UTAH...UP TO 2 INCHES ELSEWHERE ACROSS SOUTHERN UTAH
VALLEYS...INDICATE THE THREAT OF FLASH FLOODING OR PERHAPS EVEN
AREAS OF MAIN STEM RIVER FLOODING. ALTHOUGH THE GFS QPF IS LOWER
THAN THE NAM...AREAS OF GREATER THAN 2 INCHES OF STORM TOTAL
PRECIPITATION ALSO EXIST. FLASH FLOOD WATCH IN EFFECT FOR EXTREME
SOUTHERN ZONES LOOK GOOD...BUT MAY HAVE TO CONSIDER INCLUDING ZONE
13 BY THE AFTERNOON PACKAGE. WITH THE HIGH QPF...HIGHER PEAKS IN
SOUTHERN AND CENTRAL MOUNTAINS ARE EXPECTED TO SEE WARNING AMOUNTS.
SNOW ADVISORIES ARE IN EFFECT FOR ZONES 8 THROUGH 10 AS WELL AS
HIGHER VALLEYS. WILL HAVE TO DECIDE IF SOME OF THESE ZONES MAY NEED
TO BE BUMPED UP TO A WARNING AND WHETHER THE WESTERN UINTA BASIN
ALSO NEEDS A SNOW HEADLINE.
WILL MAKE A FEW MINOR TWEAKS TO THE ZONES...OTHERWISE NO SIGNIFICANT
UPDATES THIS MORNING.
&&
.HYDROLOGY...SIGNIFICANT MOISTURE SURGING INTO THE AREA TODAY AND
TONIGHT WILL RESULT IN HEAVY RAINFALL ACROSS PORTIONS OF SOUTHERN
UTAH. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR LATE TONIGHT
THROUGH LATE TOMORROW MORNING. MOST OF THE FLASH FLOODING PROBLEMS
WILL BE CONFINED TO THE SLICK ROCK/SLOT CANYON COUNTRY OF THE
EXTREME SOUTH. THE RECENT DRY SPELL WILL ALLOW PERMEABLE SOIL TO
TAKE IN THE PRECIP. THE SLICK ROCK AREAS WILL LIKELY BE OVERWHELMED
BY THE VOLUME OF RUNOFF...AND COULD EASILY RESULT IN FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHERN UTAH FOR THIS
EVENING AND INTO TOMORROW MORNING.
&&
.AVIATION...PREDOMINANT NORTH WIND EXPECTED AT KSLC THROUGH THE DAY
TODAY AS COLD FRONT SETS UP JUST TO THE SOUTH OF THE TERMINAL.
HOWEVER THERE IS A 30 PERCENT CHANCE THIS FRONT WILL MOVE NORTH OF
THE TERMINAL THIS AFTERNOON ALLOWING WINDS TO BECOME SOUTHERLY.
OTHERWISE CEILINGS ARE EXPECTED TO FALL BELOW 7KFT AROUND 00Z THIS
EVENING. A 30 PERCENT CHANCE FOR RAIN SHOWERS EXISTS BETWEEN 00Z AND
06Z...WITH PRECIPITATION AND MVFR CONDITIONS LIKELY AFTER THIS TIME.
RAIN IS EXPECTED TO CHANGE OVER TO SNOW AFTER 10Z TONIGHT WITH
LITTLE IF ANY ACCUMULATION ON RUNWAYS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FRIDAY BEGINNING 2 PM MST THROUGH
SATURDAY FOR THE SOUTHERN AND CENTRAL MOUNTAINS UTZ517-518.
SNOW ADVISORY WASATCH PLATEAU/BOOK CLIFFS AND THE WESTERN UINTA
MOUNTAINS BEGINNING 2 PM MST THIS AFTERNOON THROUGH SATURDAY
UTZ009-010.
SNOW ADVISORY FOR THE WASATCH MOUNTAIN VALLEYS AND THE CASTLE
COUNTRY AREA AROUND PRICE BEGINNING AT 5 PM THIS AFTERNOON
THROUGH SATURDAY MORNING UTZ006-012.
WY...NONE.
&&
CHENG/SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Nov 30, 6:30 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
630 AM MST FRI NOV 30 2007
UTZ012>014-016-019>021-517-518-011330-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
630 AM MST FRI NOV 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.
.DAY ONE...TODAY AND TONIGHT
MOISTURE SPREADING NORTH THROUGH ARIZONA WILL REACH SOUTHERN UTAH
TODAY. SCATTERED SHOWERS THIS AFTERNOON THROUGH EARLY AFTERNOON
WILL BECOME WIDESPREAD BY LATE IN THE DAY. HEAVY PRECIPITATION
IN THE FORM OF MOUNTAIN SNOW AND LOWER VALLEY RAIN WILL DEVELOP
OVERNIGHT.
WINTER STORM WARNINGS WILL BE EFFECT FOR THE SOUTHERN AND CENTRAL
MOUNTAINS LATER THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS.
HEAVY SNOW AND WIND WILL SETTLE OVER THE WARNING AREA BY THIS
EVENING. HEAVY RAINS ARE EXPECTED AT THE LOWER ELEVATIONS NEAR THE
ARIZONA BORDER. FLASH FLOODING IS POSSIBLE IN THE SLICK ROCK AND
SLOT CANYON AREAS OF THE EXTREME SOUTH. A FLASH FLOOD WATCH WILL
BE IN EFFECT TONIGHT FOR THE EXTREME SOUTHERN PORTION OF UTAH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOWER VALLEY RAIN AND MOUNTAIN SNOWS WILL CONTINUE INTO SATURDAY.
A FLASH FLOOD WATCH WILL EXTEND THROUGH SATURDAY MORNING FOR
EXTREME SOUTHERN UTAH. HEAVY SNOWFALL WILL CONTINUE OVER THE
SOUTHERN AND CENTRAL MOUNTAINS THROUGH SATURDAY. A WINTER STORM
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY AFTERNOON.
HIGH PRESSURE ALOFT WILL RETURN TO THE AREA LATE SUNDAY...AND
REMAIN THROUGH MIDWEEK. A SERIES OF PACIFIC WEATHER DISTURBANCES
WILL RETURN AFTER WEDNESDAY...BRINGING COOLER TEMPERATURES AND A
THREAT OF PRECIPITATION TO THE AREA LATE IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
TRAINED WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
OR HYDROLOGICAL EVENTS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ001>011-015-WYZ021-011330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-WEST CENTRAL UTAH-SOUTHWEST WYOMING-
630 AM MST FRI NOV 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS WILL SPREAD INTO THE AREA FROM THE SOUTH LATE TODAY.
THIS PRECIPITATION WILL TURN HEAVIER AND BECOME MORE WIDESPREAD
TONIGHT. SIGNIFICANT SNOWFALLS ARE POSSIBLE IN THE MOUNTAINS AND
HIGHER VALLEYS. NUMEROUS SNOW ADVISORIES ARE IN EFFECT FOR THE
OVERNIGHT PERIOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW...HEAVY AT TIMES...WILL CONTINUE AT THE HIGHER ELEVATIONS
THROUGH MOST OF SATURDAY. THE WASATCH MOUNTAIN VALLEYS..AND THE
CASTLE COUNTRY AREA WILL ALSO SEE SIGNIFICANT SNOWS...THOUGH
MAINLY DURING THE MORNING HOURS. SNOW ADVISORIES WILL REMAIN IN
EFFECT THROUGH MOST OF THE DAY ON SATURDAY.
HIGH PRESSURE ALOFT WILL RETURN TO THE AREA LATE SUNDAY...AND
REMAIN THROUGH MIDWEEK. A SERIES OF PACIFIC WEATHER DISTURBANCES
WILL RETURN AFTER WEDNESDAY...BRINGING COOLER TEMPERATURES AND A
THREAT OF PRECIPITATION TO THE AREA LATE IN THE WEEK.
.SPOTTER INFORMATION STATEMENT...
TRAINED WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
OR HYDROLOGICAL EVENTS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Winter Storm, Southern Mountains
- When
- November 30, 11:00 AM MST to 11:59 PM MST
- Where
- Southern Mountains forecast zone
- Reported by
- Mesonet
The UDOT sensor at Brian Head recorded three inches of water, or approximately 20 inches of snow, over a 24 hour period. Note that this event continued into December.
Winter Storm, Wasatch Plateau/Book Cliffs
- When
- November 30, 2:00 PM MST to 11:59 PM MST
- Where
- Wasatch Plateau/Book Cliffs forecast zone
- Reported by
- Mesonet
The Strawberry Divide SNOTEL recorded one inch of water (approximately 12 inches of snowfall) in 12 hours. Note that this event continued into December.
Winter Storm, Central Mountains
- When
- November 30, 3:00 PM MST to 11:59 PM MST
- Where
- Central Mountains forecast zone
- Reported by
- Mesonet
The Mammoth Cottonwood SNOTEL recorded two inches of water, or approximately 18 inches of snow, over a period of 20 hours. Note that this event continued into December.
Heavy Snow, Northern Wasatch Front
- When
- November 30, 4:00 PM MST to 11:59 PM MST
- Where
- Northern Wasatch Front forecast zone
- Reported by
- Trained Spotter
Nine inches of snow fell on the Bountiful Bench in 12 hours, with other sites in the area reporting 6 to 9 inches over the same time period. Note that this event continued into December.
Heavy Snow, Salt Lake and Tooele Valleys
- When
- November 30, 4:00 PM MST to 11:59 PM MST
- Where
- Salt Lake and Tooele Valleys forecast zone
- Reported by
- NWS Employee
Several locations in the Salt Lake Valley received 6 to 8 inches of snow in 12 hours, including Upper Millcreek, Olympus Cove, and Herriman. Note that this event continued into December.
Heavy Snow, Wasatch Mountain Valleys
- When
- November 30, 4:00 PM MST to 11:59 PM MST
- Where
- Wasatch Mountain Valleys forecast zone
- Reported by
- Trained Spotter
Kamas, Utah received 9 inches of snow in a 12-hour period. Note that this event continued into December.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, November 30, 2007$500,000 · 1 event
- Flash Flooding and High Wind in Arizona, November 30, 2007$100,000 · 109 kt wind · 4 events
- Winter Storm and Heavy Snow in Colorado, November 30, 200716 events
- Heavy Rain in Arizona, November 30, 2007$15,000 · 1 event
- Heavy Snow in Minnesota, November 30, 20077 events
- Winter Storm in Colorado, November 30, 20075 events
- Winter Storm and Heavy Snow in Utah, November 30, 20074 events
- Winter Storm and Lake-Effect Snow in Michigan, November 30, 20072 events
- Heavy Snow in Nevada, November 30, 20072 events
- Heavy Rain in Arizona, November 30, 20072 events
- Flash Flood in California, November 30, 20071 event
- Heavy Snow in North Dakota, November 30, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65492, 65488, 65490, 65493, 65496, 65500.